Erowid References Database
“'Ecstasy'-induced psychotic depersonalization syndrome”.
Nervenarzt. 1993 Jul;64(7):478-80.
The 'designer drug' 3,4-methylenedioxy-metamphetamine (MDMA; 'Ecstasy'), which has become increasingly popular in the past few years, is supposed to induce a feeling of euphoria with amphetamine-like stimulant effects. It was for some time considered harmless, but neurotoxic effects on serotonergic neurons are now well documented. To supplement case reports on different drug-induced psychopathological and somatic complications published in recent literature, the case of a 21-year-old female patient is reported, who exhibited a protracted psychotic depersonalization disorder with suicidal tendency after the first intake of two tablets of 'ecstasy'. In the course of six months the symptoms remitted only gradually despite administration of a serotonin re-uptake inhibitor, 'flash-backs' occurring repeatedly.
Psychiatrische Klinik und Poliklinik, Universitat Wurzburg.
[ Cite HTML